Advertisement

Stability and Heavy-Tailness

  • Lev B. KlebanovEmail author
Conference paper
Part of the Springer Proceedings in Mathematics & Statistics book series (PROMS, volume 193)

Abstract

We discuss some simple statistical models leading to some families of probability distributions. These models are of specific interest because the desirable statistical property leads to functional equations having a large set of solutions. It appears that a small subset only of the set of all the solutions has probabilistic sense.

Keywords

Characterization problems \(\nu \)-stable distributions Heavy-tailed distributions 

Notes

Acknowledgements

Bloomberg dataset and Forbes dataset are data sets containing capitals of top 201 and 100 billionaires, respectively, and were extracted from the official web sites of Bloomberg (www.bloomberg.com) and Forbes (www.forbes.com) in year 2015. The work was partially supported by Grant GACR 16-03708S.

References

  1. 1.
    Bradley, B.O., Taqqu, M.S.: Financial risk and heavy tails. In: Handbook of Heavy Tailed Distributions in Finance, pp. 35–103 (2003). doi: 10.1016/B978-044450896-6.50004-2
  2. 2.
    Gnedenko, B.V.: On some stability theorems. Lecture Notes Math. 982, 24–31 (1983)Google Scholar
  3. 3.
    Gnegenko, B.V., Yu Korolev, V.: Random Summation. Limit Theorems and Applications. CRC Press, Boca Raton (1996)Google Scholar
  4. 4.
    Karlin, S., Studden, W.J.: Tchebycheff Systems: with Applications in Analysis and Statistics. Interscience Publishers, New York (1966)zbMATHGoogle Scholar
  5. 5.
    Klebanov, L.B., Manija, G.M., Melamed, J.A.: A problem by V.M. Zolotarev and analogous of infinitely divisible and stable distributions in the scheme of summation of a random number of random variables. Teor. Verojatnst. i Primenen. 29(4), 757–759 (1984)Google Scholar
  6. 6.
    Klebanov, L.B., Manija, G.M., Melamed, J.A.: \(\nu _p\)-strictly stable laws and estimation of their parameters. Lecture Notes in Mathematics, vol. 1233, pp. 23–31. Springer, Berlin (1987)Google Scholar
  7. 7.
    Klebanov, L.B., Rachev, S.T.: Sums of a random number of random variables an their approximations with \(\nu \)- accompanying infinitely divisible laws. Serdica Math. J. 22(4), 471–496 (1996)MathSciNetzbMATHGoogle Scholar
  8. 8.
    Klebanov, L.B., Kakosyan, A.V., Rachev, S.T., Temnov, G.: On a class of distributions stable under random summation. J. Appl. Probab. 49, 303–318 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Klebanov, L.B., Volchenkova, I. Heavy Tailed Distributions in Finance: Reality or Myth? Amateurs Viewpoint, pp. 1–17 (2015). arXiv: 1507.07735v1

Copyright information

© Springer International Publishing AG 2017

Authors and Affiliations

  1. 1.Faculty of Mathematics and Physics, Department of Probability and Mathematical StatisticsCharles UniversityPragueCzech Republic

Personalised recommendations